Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: New to Board: Frustrated with Lamictal

Posted by Nathan23 on May 20, 2004, at 12:46:04

In reply to Re: New to Board: Frustrated with Lamictal Nathan23, posted by BarbaraCat on May 20, 2004, at 11:41:40

BarbaraCat, you mention an increasing anxiousness and irritability on the higher dose of lamictal....

I have felt like the lamictal and/or the lithium has been making me feel more anxious and irritable. It's a different anxiety than the anxiety I experienced back when I used to get panic attacks though. This anxiety is more like an underlying anxiety...always in the background but it feels like it's masked over by something that keeps it from feeling like my more traditional anxiety. When I first started feeling this way it was weird because it felt like a "new" kind of anxiety/depression (I get the combo of the two). I think that the old depression/anxiety might be breaking through my meds and that the meds are just making the symptoms of the depression/anxiety a bit different. It's rather upsetting.

I'm tempted to get off this stuff and get on some form of an Antidepressant cocktail. I've only tried Paxil and Lexapro... I'm feeling less convinced that AD's "aren't going to work" for me. I'm thinking that if got totally off the Lamictal/Lithium and I got on something like increasing my Lexapro back to 20mg and adding wellbutrin or effexor that might work. Or maybe I could do Lexapro, Zoloft, and a low dose of wellbutrin.

> Hi Nathan,
> I was on Lam and lithium for 1-1/2 years doing pretty well at 75mg until mixed state depression started breaking through (many life stresses contributed). Hoping to raise the dose to the 'therapeutic' 200, I started very slowly ramping up. At 125mg I started getting the 'itchies' but figured it was a delayed allergic reaction to our many cats. At 150mg the itching was intense and I started getting the twitchies and my skin felt on the verge of all over irritation. My mood was getting more anxious and irritable as well. Long story short, I eventually stopped lithium and lamictal because they were doing nothing for my increasing depression.
>
> A few months later I was on a completely different drug, one whose side effects were the Stevens Johnson rash. I got it and ended up in the hospital and very sick for over 5 weeks. Moral of the story is I very strongly suspect that lamictal sensitized me to this allergic reaction and the 'itchies' were the warning signs that an inflammatory condition was setting up in my body. I'm now sensitive to many drugs I never was before. I feel like wearing a T-shirt with the words 'Got Lamictal itchies? WARNING, WARNING!!!' Good news is that I feel much better off lithium and lamictal but getting off prescription psych meds was no walk in the park. - BarbaraCat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Nathan23 thread:238206
URL: http://www.dr-bob.org/babble/20040515/msgs/348876.html